The skin represents one of the major organs affected by the side effects of chemotherapy. Recognition of the wide range of cutaneous reactions that may occur and its association with a probable drug is sometimes difficult. On the one hand, the differential diagnosis of a skin reaction in a cancer patient with chemotherapy treatment includes a large number of etiologies: toxicity by the drug itself, infections, paraneoplastic syndromes, tumour dissemination, or nutritional deficiencies, among others.
With the use of combined chemotherapy regimens and the associations with other agents (biological drugs, hormonal treatments, etc.) the attribution of a reaction to a particular drug has become more complex. The suspicion is based on the knowledge and familiarization of the clinician with the most frequently described cutaneous patterns and the association with a specific agent, and the diagnosis is confirmed by the improvement of the condition after its suspension.